Dr. Tim Answers Your HPV Vaccine Questions

Aug 19, 2009 6:16pm

Yesterday, ABC News' Chief Medical Editor Dr. Tim Johnson blogged about new reports in the Journal of the American Medical Association on the benefits and risks of Gardasil, the Merck vaccine against the human papillomavirus (HPV).

While side effects from the vaccine appear to be rare, the shot has been associated with effects ranging from fainting and nausea to life-threatening blood clots and other more severe complications. In his entry, Dr. Tim noted that he could not recommend that all girls and young women in the eligible age range for the shot get vaccinated based on what researchers currently know about the vaccine's risk profile.

Many of you responded and asked your own questions on our comment board about the safety of the vaccine.

Dr. Tim and our medical unit have answered some of the most commonly asked questions. CLICK HERE to read his responses.

You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus